Flash Flood, Harvey
- When
- June 10, 7:45 PM CST to June 11, 6:00 AM CST
- Where
- Harvey County, Newton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.050, -97.350
Several streets were reported to be covered by water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 10, 3:30 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT FRI JUN 10 2005 .DISCUSSION... FORECAST HIGHLIGHT: EXTENSION OF FLOOD WATCH TO 1 PM SATURDAY THATLL INCLUDE ALL OF SE KS. TONIGHT & SATURDAY: NUMEROUS TSRA ADVANCING N FROM NW OK ACROSS SW & SC KS. CONVECTION CAUSED BY STRONG SFC-850MB MOSITRUE ADVECTION INDUCED BY PERSISTENT CYCLOGENESIS CONTINUING OVER ERN NM. WITH SLOW EWD MOVEMENT OF UPPER TROF ORIENTED N-S OVER WRN FRINGE OF ROCKIES, TSRA TO PERSIST OVER NEARLY ALL OF FORECAST AREA THRU SAT AFTERNOON. COUPLED WITH SOAKED GROUNDS & RISING RIVERS FROM PREVIOUS RAINS, EXTENDED FLOOD WATCH TIL SAT AFTERNOON THAT NOW INCLUDES SE KS COUNTIES OF ALLEN, LABETTE, MONTGOMERY, NEOSHO, WILSON & WOODSON. MOISTURE-LADEN ENVIRONMENT DICTATES NARROWING DIURNAL TEMPERATURE RANGE ALL AREAS. SATURDAY NIGHT: ONGOING CONVECTION THATLL SPREAD ACROSS FORECAST TONIGHT & SATURDAY WILL LIFT NE AS PARENT MID-UPPER LOW MOVES IN LIKE MANNER. HOWEVER, NEW TSRA DEVELOPMENT EXPECTED LATE SAT NIGHT AS CONVECTIVELY-INDUCED 500-MB VORT LOBE SCOOTS NE OVER WRN & CENTRAL KS. ETA80 MOST AGGRES- SIVE IN DEPICTION OF STRONG 850-MB THETA-E ADVECTION OVER SC & CENTRAL KS DURING 1A-7A TIMEFRAME WHICH, CONSIDERING OVERALL PATTERN, MAKES SENSE. AS SUCH HAVE PRESSED HARDER ON POP THROTTLE OVER BOTH AREAS (MORE SO CENTRAL KS WHERE THETA-E GRADIENT TIGHTEST) ASSIGNING 50% POP TO CENTRAL KS. RESULTANT RAINFALL PLUS BEHAVIOR OF OVERALL PATTERN WILL NEED TO BE WATCHED CLOSELY() AS NEW FLOOD WATCH MAY BE REQUIRED FOR CENTRAL & SC KS. SUNDAY: GOOD CHANCES FOR CONTINUED TSRA AS MID-UPPER TROF ASSUMES NEGATIVE TILT OVER WRN KS. AS SUCH HAVE INCREASED POPS OVER BOTH CENTRAL & SC KS TO 40-50%. WAS TEMPTED TO RAISE EVEN FURTHER BUT DID NOT SO AS TO ALLOW SUCCESSOR CHANCE TO STUDY SUBSEQUENT MODEL RUNS. NEXT WEEK: NO SIGNIFICANT CHANGES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 83 67 86 / 90 50 40 50 HUTCHINSON 66 83 66 85 / 100 40 50 60 NEWTON 67 82 67 86 / 90 60 40 50 ELDORADO 68 82 67 86 / 90 60 40 50 WINFIELD-KWLD 69 83 67 86 / 90 50 40 50 RUSSELL 64 82 64 84 / 80 30 60 50 GREAT BEND 65 83 64 84 / 90 20 50 60 SALINA 66 82 66 85 / 90 60 50 50 MCPHERSON 66 82 66 85 / 90 50 50 60 COFFEYVILLE 70 81 68 87 / 60 70 40 40 CHANUTE 69 80 68 87 / 70 80 50 40 IOLA 69 80 68 87 / 70 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH IN EFFECT FROM 7 PM FRIDAY UNTIL 2 PM CDT SATURDAY FOR THE FOLLOWING ZONES...ALLEN...BARTON...BUTLER...CHASE... CHAUTAUQUA...COWLEY...ELK...ELLSWORTH...GREENWOOD...HARPER... HARVEY...KINGMAN...LABETTE...LINCOLN...MARION...MCPHERSON... MONTGOMERY...NEOSHO...RENO...RICE...RUSSELL...SALINE... SEDGWICK...SUMNER...WILSON...AND WOODSON. && 99/ES *CORRECTED TONIGHT & SATURDAY PORTION OF DISCUSSION TO INCLUDE NEOSHO & WILSON COUNTIES WHICH HAD BEEN INADVERTENTLY OVERLOOKED.
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1109 AM CDT FRI JUN 10 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1109 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST AT 30 MPH ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS LATE THIS EVENING AND OVERNIGHT. THIS LINE MAY INTENSIFY AND PRODUCE DAMAGING WINDS AND QUARTER SIZE HAIL. OTHERWISE, A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. OF PERHAPS GREATER CONCERN, IS THAT THE THUNDERSTORMS WILL CAUSE HEAVY RAINS WHICH COULD VERY WELL LEAD TO MORE FLOODING. CONSEQUENTLY, A FLOOD WATCH HAS BEEN EXTENDED EAST TO INCLUDE ALL OF SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL ARE ONCE AGAIN POSSIBLE FROM SATURDAY AFTERNOON THRU MONDAY MORNING. DETAILS REMAIN UNCLEAR REGARDING THIS POTENTIAL SEVERE WEATHER EPISODE, SO PLEASE STAY TUNED FOR FURTHER UPDATES AND SUBSEQUENT OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT, ESPECIALLY ALONG, AND WEST, OF THE FLINT HILLS. RAINFALL AND ANY FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KLEINSASSER/LAWSON/ES/COX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 S EL DORADO 37.79N 96.86W
06/10/2005 75 MPH BUTLER KS LAW ENFORCEMENT
&&
LFWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG EL DORADO 37.82N 96.86W
06/10/2005 BUTLER KS AMATEUR RADIO
46 INCH DIAMETER TREE BRANCH DOWN IN EL DORADO, ALONG
WITH UTILITY POLES. ALSO HAVE REPORTS OF SHINGLES OFF OF
SOME ROOFS.
&&
RBLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 752 PM CDT FRI JUN 10 2005 KSZ069-070-110145- BUTLER-GREENWOOD- 752 PM CDT FRI JUN 10 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST BUTLER AND SOUTHWEST GREENWOOD COUNTIES... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEON TO LATHAM TO 6 MILES SOUTHEAST OF LATHAM...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS SIGNIFICANT WEATHER ADVISORY IS FOR THE AREA JUST BELOW THE SEVERE THUNDERSTORM WARNING WHICH IS LOCATED IN NORTHEAST BUTLER AND NORTHERN GREENWOOD COUNTIES. SEDLOCK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM NON-TSTM WND DMG EL DORADO 37.82N 96.86W
06/10/2005 BUTLER KS LAW ENFORCEMENT
DRIVE IN IN EL DORADO LOST HALF OF IT SCREEN. A PORTION
OF A ROOF BLEW OFF OF AN APARTMENT COMPLEX AT 1920 W.
TOWANDA IN ELDORADO.
&&
LFWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLOOD 3 S PEABODY 38.13N 97.11W
06/10/2005 MARION KS LAW ENFORCEMENT
COUNTY ROAD ON OLD MILL ROAD BETWEEN 30TH AND 40TH ROAD,
WATER COVERS ROAD.
&&
LFWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG EL DORADO 37.82N 96.86W
06/10/2005 BUTLER KS CO-OP OBSERVER
FOUR TO SIX INCH LIMBS DOWN, POWER POLE DOWN, AND ROOF
SHINGLES TAKEN OFF NEARBY BUILDINGS.
&&
RBLThe Wichita radar (KICT), 45 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
1 flash flood. Local standard time, as filed.
Several streets were reported to be covered by water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456208.